MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0672034J
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of asbws0126 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that upon opening the package, the needle protect cover came off the needle and dropped.The operator complained that s/he stopped using the device because its wing part was apart from the shield base and its needle was exposed and unstable.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of the needle cover coming off and the safety mechanism detached from the needle housing is confirmed; however the exact cause is unknown.One 20 g x 0.75 in.Powerloc with y-site was returned for evaluation.An initial visual observation showed some use residue one the returned sample.The protective cover was returned off of the needle.One of the barbs on the bottom of the needle housing was observed to be severely bent.A microscopic observation revealed lightening of the material at the bend in the barb of the needle housing, indicating the barb was bent by force and was not a molding defect.It was observed that the safety mechanism was position further down the needle cannula than normal due to the bent barb, which could have allowed the protective cover to fall off of the needle.It is possible that the force which caused the bend the barb on the needle housing was applied during manufacturing, storage, or use.A lot history review (lhr) of asbws0126 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7468185
Report Number3006260740-2018-00830
Device Sequence Number13757001
Product Code LJT
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0672034J
Device Lot NumberASBWS0126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1